Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

T2DM patient. Taking Tab Glynase and Galvas. Changed to Tab Zoryl and Galvasmet. Lot of gastric upset and increased appetite. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
Hi doctor
I am a male,69 yrs old,weighing 77kg has been T2DM patient for the last 10 yrs.On 8-8-2013 my sugar was FBS 187,PPBS 163. I was taking Tab Glynase 5 mg 1-1-1,Galvas 50 0-1-0,Olmesartan H 40mg,Fenolip 145 and meganueron 0-0-1.MY BP was 160/84. My total CHl176,LDL 107,HDL 30,VLDL 46 and TGL 238.
My doctor changed my medicines on 19-9-2013 Tab Zoryl 2mg 1-0-1,Galvasmet 0-1-0,Ta b Eritel 40/clinidifine 10 mg 1-0-1,Tab Tonact TG 0-0-1 and my present sugar level is FBS 152/PPbS 174 and BP has come down to 125/62. I am getting lot of gastric upset,lethargy and increased appetite now. My HB A1C was 10.1 as on 12-06-2013.My Sr Creat was 1.7 and it has come down to 1.4 now.
I took a ayurvedic syp called Yesaka for 15-20 days and my sugar came down to FBS 200 to 130 and PPBS from 189 to 138 but i stopped one of my friend told me it contains steroid. I contacted the compnay and they say it contains only pure herbal stuff like karela,methi,haldi,kadunimbhu etc and very safe.
I was feeling very fresh when i took the above syp but i have now stopped it.
I am now confused whether to restart it along with allopathy medicines as above.Plus dont know whether i am overburdened with allopathic medicines or go for insulin theraphy to minimise side effects.
Will you please advise and guide me whether i can take Yesaka,any scope to reduce medicines prescribed by new doctor etc.
Thanking you
XXXXX
Posted Wed, 9 Oct 2013 in Diabetes
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Yes. Can take. shift to insulin will help

Detailed Answer:
Hi XXXXXX. Thanks for using XXXXXXX

I can understand your concern.

Your 1st Query> whether you can take Yesaka.?
Yes. You can take this syrup. I have also used for my patients in my clinic. They may benefit you. These are considered safe and are under nutraceuticals group.

2. Whether to go for insulin therapy.

Since your blood sugar levels are varying 130-150mg/dl FBS and 138-170mg/dl PPBS and you had rise in creatinine and HbA1c levels, it will be better to start the basal insulin which will take care of basal sugar levels and you can stop zoryl 2mg.

Because of recent change in medications, with the above drugs and life style modifications if you maintain fasting sugar level below 110 mg/dl then you can continue the same medications for a month and keep monitoring blood sugar levels. If you find lot of variation or uncontrolled sugar levels then discuss with your doctor to start insulin.

3. Any scope to reduce medicines?
All are essential drugs required for you.So no need to reduce these medications now.
But need to monitor your liver function tests and S. Creatinine. Your drug Tonact TG may increase creatinine levels. So keep checking it atleast once in every 2 months.

With the above drugs you need to have adequate regular sound sleep, required calories of food at right time and do regular outdoor exercises. Avoid high glycemic food. These will help you.

Hope these explained and answered your queries. Feel free to ask if any related query and I will be glad to answer them..

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: T2DM patient. Taking Tab Glynase and Galvas. Changed to Tab Zoryl and Galvasmet. Lot of gastric upset and increased appetite. Suggest? 10 days later
Hi respected Dr Lohit
Thank you very much for ur prompt and accurate reply.I have still not fully convinced about safety of Yesaka Syp for diabetic patients.No doubt i am taking 2 tsf twice daily and it is helping me.Can u give more inf about this product/
My doctor here has added Metformin 500 to Galvas now in addition to Glimipiride 2mg twice daily. .My creatinine had gone upto 1.7 and now it is 1.4. There is a tendency on the part of doctors here to increase Metformin gradually and it differs from doctor to doctor.I want ur clear advice in the matter.I have
generalised infiltration of liver and pancreas and gets stomach upset and heaviness
on right abdomen after meals..Should i do USG abdomen pelvis? It was done in 2009 and normal except the above.
For BP is it necessary to take Telmisartan 40 mg and Clinidpine 10 mg twice a day?
My BP was 160/75 and now it is 140/60 .My sugar is FBS 152 and PPBS 174.I will do blood tests and HBA1C sometime after 15/10/2013.
Please suggest safer medicine to reduce TGL (238),am taking Fenolip 145 now.The doc has given Tonact TG and it gives lots of stomuch problem
You can also give me your opinion/suggest change of any medicine to improve my health issues.
I am walking 4 kms daily,doing some yoga ,weight 78 kg and not obese.
I was also taking diuretic Hydrochlorothaizide 12.5 which is stopped now.

You have been very helpful to me and i feel free to ask ur expert advice once again..
Thanking you
Regards
XXXXX
 
 
Answered by Dr. Lohit K 47 minutes later
Brief Answer:
Metformin Right dose.Need Vit B complex & aspirin

Detailed Answer:
Hi Thanks for writing back.

1. Yesaka. Its an ayurvedic preparation for diabetes and is considered safe. As all ayurvedic medicines are claimed to be safe.

2. With uncontrolled sugar level your doctor has done right thing in adding metformin 500mg. Metformin can be increased to maximum of 2500mg per day. No need o worry.

3. Generalized infiltration of liver and pancreas. Yes you require USG abdomen and pelvis along with routine blood tests like complete haemogram.

4. Telmisartan 40 mg and Clinidpine 10 mg: both required. They reduce your BP and are reno protective in diabetes. Never stop these drugs. You can modify(reduce) the dosage under the guidelines of your doctor as the dose modification requires constant monitoring.

5. For raised triglycerides, fenolip is good drug. If your other lipid profile is abnormal then take Tonact TG and stop Fenolip. If no other variation then you can continue Fenolip alone. Need to monitor liver enzymes and serum CK levels.

Do regular exercises and dieting. You need vitamin B complex(B6 & B12) with the above drugs. You can take aspirin with the above medications. This will help you. Discuss with your doctor on this. Follow up regularly with your doctor and follow his advice.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. Consult your doctor for further examination and management.

If you like my answers kindly rate it, and write a review as well.
Wish you faster recovery and good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: T2DM patient. Taking Tab Glynase and Galvas. Changed to Tab Zoryl and Galvasmet. Lot of gastric upset and increased appetite. Suggest? 1 hour later
Hi Dear Dr Lohit
I am fully satisfied with ur answer and guidelines and appreciate the promptness
in replying the querries.I would not have got so good guidance from doctors in mumbai.Thank you once again. I will definately consult you once i get my tests
done next month.God bless you
Regards
XXXXX
 
 
Answered by Dr. Lohit K 9 minutes later
Brief Answer:
Thanks.

Detailed Answer:
Hi,

Thanks for the appreciation.

If you like my answers kindly rate it, and write a review as well.
Wish you faster recovery and good health. I will be free to answer your health related queries and you can consult me any time.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor